MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot/device manufacturing records were reviewed and found to be acceptable.
 
Event or Problem Description
A report from a user facility in the united kingdom stated that the cutter stopped working.The cutter was restarted but failed again.The cutter was replaced and the procedure was completed without any patient injury.
 
Additional Manufacturer Narrative
Two 25ga vit cutters were returned in a bl5525wv pack from lot v8993.Visual inspection found fluid in the tubing, in the iv spike drip chamber and in the collection cassette.Both cutters were visually inspected.One needle was found bent in one of the cutters, dried solution was visible in the tubing and the port window was the opened position with the back cap correctly aligned with the vent hole in the side of both cutters'' body.The connectors in each cutter were inspected and no defects were found.A functional test was performed using a stellaris pc system.Even though one of the needles was bent, both cutters had good clean cuts throughout the various cut rates and aspirated as they should.In addition, the collection cassette was functionally tested using the stellaris pc system.The cassette was captured and recognized by the system.The whole assembly passed the self-vacuum test, primed, irrigated and aspirated as intended.The reported failure could not be confirmed.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6820402
Report Number0001920664-2017-00271
Device Sequence Number1431184
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)180904
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2018
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberV8993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1